MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC.; CAUTERY PENCIL IN TONSILLECTOMY TRAY

MEDLINE INDUSTRIES INC.; CAUTERY PENCIL IN TONSILLECTOMY TRAY
Catalog Number DYNJ43141A
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 04/04/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported that the patient experienced a small burn to the tongue during a tonsillectomy procedure.The patient was under general anesthesia.This incident did not prolong the procedure and the patient did not need additional anesthesia to complete the procedure.No impact to the procedure reported.Reportedly, the small burn was treated with aquaphor.There was no further reported impact to the patient.No impact to patient stability reported.There was no sample returned to the manufacturer for evaluation.No sparking, smoking, arcing, or fire was reported.Due to the reported incident this medwatch is being filed.If additional relevant information becomes available a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that the patient experienced a small burn to the tongue during a tonsillectomy procedure.

Common Device Name
CAUTERY PENCIL IN TONSILLECTOMY TRAY
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield IL 60093 2753
MDR Report Key7502955
Report Number1423395-2018-00021
Device Sequence Number1652037
Product Code LRO
UDI-Device Identifier10888277233713
UDI-Public10888277233713
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Catalogue NumberDYNJ43141A
Device Lot Number18MB6200
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/18/2018
Initial Report FDA Received Date05/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age4 YR
Patient Weight15